Alert archive / New York / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 42, NWS Buffalo, NY

June 30, 2024Oswego County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jun 30, 2024, 1:06 AM EDT for Oswego County, New York. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2024, 1:06 AM EDT (05:06 UTC)
Expired
Jun 30, 2024, 1:45 AM EDT
In force
39 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Oswego County, NY

The radar

The Ft Drum radar (KTYX), 45 km from the middle of the area, began a volume at 05:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 1:27 AM EDTTSTM WND DMGMexico, NYDelayed report, time estimated based on radar. Trees and wires down in the town of Mexico.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 5.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2024-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2024-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 452 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-202 J/kg
Mixed-layer LCL
950 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
452 m²/s²
0-3 km storm-relative helicity
656 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

270 
WUUS51 KBUF 300506
SVRBUF
NYC075-300545-
/O.NEW.KBUF.SV.W.0042.240630T0506Z-240630T0545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
106 AM EDT Sun Jun 30 2024

The National Weather Service in Buffalo has issued a

* Severe Thunderstorm Warning for...
  Central Oswego County in central New York...

* Until 145 AM EDT.

* At 106 AM EDT, a severe thunderstorm was located over Battle Island
  State Park, or near Fulton, moving east at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Oswego, Fulton, Redfield, Battle Island State Park, Hastings,
  Scriba, Volney, Palermo, New Haven, and Minetto.

This includes Interstate 81 between exits 33 and 35.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. This storm may cause serious injury and significant
property damage.

Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4348 7581 4333 7589 4332 7587 4330 7656
      4346 7656 4356 7577 4347 7577
TIME...MOT...LOC 0506Z 264DEG 38KT 4339 7640 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

RSH
2 follow-up statements
551 
WWUS51 KBUF 300534
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
134 AM EDT Sun Jun 30 2024

NYC075-300545-
/O.CON.KBUF.SV.W.0042.000000T0000Z-240630T0545Z/
Oswego NY-
134 AM EDT Sun Jun 30 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM EDT
FOR EAST CENTRAL OSWEGO COUNTY...

At 133 AM EDT, a severe thunderstorm was located 11 miles northeast
of Central Square, or 13 miles west of Camden, moving east at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Redfield, Hastings, Williamstown, Parish, Altmar, Kasoag, Amboy
Center, Howardville, and Mallory.

This includes Interstate 81 between exits 33 and 35.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. This storm may cause serious injury and significant
property damage.

Torrential rainfall is occurring with these storms, and may lead to 
flash flooding. Radar estimates that the storms have a history of 
generating an inch to an inch and a half of rain. Do not drive your 
vehicle through flooded roadways.

&&

LAT...LON 4348 7581 4333 7589 4332 7587 4331 7627
      4350 7619 4356 7577 4347 7577
TIME...MOT...LOC 0533Z 265DEG 39KT 4340 7599 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

RSH
092 
WWUS51 KBUF 300545
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
145 AM EDT Sun Jun 30 2024

NYC075-300553-
/O.EXP.KBUF.SV.W.0042.000000T0000Z-240630T0545Z/
Oswego NY-
145 AM EDT Sun Jun 30 2024

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OSWEGO COUNTY
WILL EXPIRE AT 145 AM EDT...

The storms which prompted the warning have weakened below severe 
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However, 
very heavy rain is still occurring with these thunderstorms.

Radar estimates that much of southern Oswego county has received an 
inch of rain and another half inch of rain will be possible by 2:15 
AM EDT.

&&

LAT...LON 4348 7581 4333 7589 4332 7587 4331 7627
      4350 7619 4356 7577 4347 7577
TIME...MOT...LOC 0543Z 265DEG 39KT 4339 7595 

$$

RSH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 10:06 PM EDT, 3 hours earlier.

Area forecast discussion, Jun 29, 10:06 PM EDT, 3 hours before
Area Forecast Discussion
National Weather Service Buffalo NY
1006 PM EDT Sat Jun 29 2024

.SYNOPSIS...
A cold front will move across the region overnight, producing a
few showers and thunderstorms with its passage. The front will
bring less humid conditions and drier weather for Sunday. High
pressure will build in on Monday which will bring fair and dry
weather which will last through Tuesday.

&&

.NEAR TERM /UNTIL 6 PM SUNDAY EVENING/...
Late this evening, radar shows most of Western NY is rain-
free, with scattered showers and storms east of Lake Ontario.
There remains some instability in place tonight with LAPS
showing CAPE 500 to 1000 J/Kg. Wind shear has diminished from
earlier, but the 00Z Buffalo sounding still has winds of 40
knots at 850mb. There remains a marginal risk for severe weather
overnight, mainly just ahead of the cold frontal passage. Storms
may also produce brief heavy downpours with precipitable water
values still near 2 inches ahead of the front. Patchy fog is
also possible.

With the passage of the initial cold front it will become quite
breezy Sunday, with increasingly more comfortable conditions
due to the tumbling Td's. Interestingly enough...our high
temperatures are advertised to peak in the low to mid 70s by
midday/early afternoon then slowly falling thereafter. This is
unusual for this time of year... so this gives you a semblance
of how strong the cold advection will be in the wake of the
first cold front. MaxTs Sunday will generally be found in the
70s.

&&

.SHORT TERM /6 PM SUNDAY EVENING THROUGH TUESDAY NIGHT/...
Dreary weather Sunday night as an upper level trough axis and
secondary cold front pivot southeast through the eastern Great
Lakes. With recently sampled lake temps near +21C, 850H temps
bottoming out near +5C and northwesterly upslope flow coupled with
weak difluence aloft will maintain a wealth of cloud cover and some
scattered showers overnight. Will continue to hedge above blended
guidance for sky/PoPs as it continues to be too aggressive with the
overnight clearing and drying given the expected pattern. Greatest
chances for any measurable precip will be earlier in the night east
of Lake Ontario and across the higher terrain of the Finger Lakes
region, while far western NY should begin clearing out very late in
the night. Otherwise, insulation from the extra cloud cover should
somewhat balance out with the chilly airmass and yield comfortable
sleeping temperatures in the 50s, with upper 40s possible across the
hilltops.

Excellent weather will then be in place as we move into the first
day of July as a broad area of surface high pressure initially
centered over the western Great Lakes Monday morning migrates east,
being directly overhead by Monday night before shifting off the New
Jersey coast by Tuesday evening. Temps aloft will already begin
warming Monday, though given the cool start surface temps will
likely only reach the upper 60s and low 70s under mostly sunny
skies. Monday night will again be on the cool side owed to the
clearer skies, with lows ranging from the upper 40s across the
interior hilltops to mid 50s near the lakeshores. Mid/high clouds
will increase through the day Tuesday out ahead of a warm front
lifting through the Ohio Valley. Temps at the sfc and aloft will
continue to warm on the western periphery of the surface high
Tuesday and Tuesday night, with temps topping out in the upper 70s
to low 80s and lows ranging in the 60s respectively.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
Warmer, unsettled weather returns to the forecast as we move later
into the week. This comes as weak mid-level ridging shifts east of
the Great lakes Wednesday as is replaced with nearly zonal flow
aloft extending back toward the lower Midwest. Meanwhile, a
weakening mid-level trough will trudge east across James Bay from
northern Ontario to Quebec, causing several shortwave disturbances
to ripple through the overhead zonal flow, bringing on and off
chances for showers and thunderstorms through the end of the week.

The first of these opportunities for wet weather will arrive
Wednesday afternoon. A large surface low attendant to the trough
near James Bay will sag its elongated cold front southeastward
across Ontario Province and towards the eastern Great Lakes. Diurnal
convection will be possible during peak heating hours as the
forecast area sits within the system's warm sector. A more
widespread round of showers and possibly a few additional
thunderstorms is expected Wednesday night as the front moves through
then stalls just south of the region, before the area dries out late
Wednesday night into Thursday morning.

Forecast uncertainty increases as we move further into Thursday and
towards the weekend. Long range guidance is in general agreement on
the stalled frontal boundary remaining to our south through
Independence Day, with an area of subsidence drying extending across
the forecast area from the upper Great Lakes. This being said, the
GFS is much further north with the placement of the boundary than
the ECMWF/CMCNH, both of which hint at some possible light diurnal
shower activity developing. This is reflected in the forecast as low-
end chances for showers (15-20%) in most areas Thursday afternoon
and evening, with slightly better chances (~30%) across the Southern
Tier in closer proximity to the boundary, where some thunderstorms
may be possible as well. Thereafter, a compact shortwave racing
across the Lower Great Lakes/Ohio Valley Thursday night will take
aim at the forecast area by Friday morning, followed by a larger
surface low which will move across the Great Lakes Saturday. As is
typical at this range, uncertainty is high in strength, timing, and
track of these systems which will also likely be influenced by how
they interact with the stalled boundary south of the area. Therefore
have stuck close to deterministic NBMs Chc PoPs Friday through
Saturday until details come into better focus.

For temperatures this period...Summer's warmth will return to the
forecast area out ahead of the cold front Wednesday, with highs well
into the 80s likely in most areas. Temperatures cool a few degrees
with a bit less humidity by Thursday. Temperatures Friday will be
similar, likely cooling a bit more to the upper 70s/low 80s by
Saturday.

&&

.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
A mix of MVFR and VFR cigs late this evening, with lots of
lingering low level moisture. Scattered showers and
thunderstorms ahead of a cold front which will move across the
area late tonight. These will bring localized MVFR or lower
flight conditions.

Increasing moisture with the cold front will also bring lower
cigs in the MVFR/IFR flight category. Some fog is also possible,
especially east of Lake Ontario and in the Southern Tier.

Showers will taper off at most locations during Sunday, and
cigs will gradually lift and break up some. Expect mainly VFR
flight conditions by Sunday afternoon.

Outlook...

Sunday night through Tuesday...VFR.
Wednesday...VFR/MVFR with showers and thunderstorms likely.
Thursday...Mainly VFR with a chance of a shower or thunderstorm
across the S. Tier.

&&

.MARINE...
A cold front will approach the region tonight...expect fresh to
strong westerlies in the wake of a front on Sunday. This will
likely lead to a fresh round of headlines for at least the
eastern half of Lake Ontario...while choppy conditions will be
found elsewhere.

Looking further ahead...high pressure drifting across the region Monday
and Tuesday will offer fine conditions for recreational boating with
generally light winds and negligible waves.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...AR/Apffel
NEAR TERM...AR/Apffel/RSH
SHORT TERM...PP
LONG TERM...PP
AVIATION...AR/Apffel
MARINE...AR/Apffel/RSH
Hazardous weather outlook, Jun 29, 4:12 AM EDT, 20 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
412 AM EDT Sat Jun 29 2024

NYZ001>008-010>014-019>021-085-301000-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
412 AM EDT Sat Jun 29 2024

This Hazardous Weather Outlook is for western and north central New
York.

.DAY ONE...Today and tonight.

Drenching thunderstorms are expected today into this evening with
the risk for LOCALIZED rainfall amounts in excess of two inches. The
potential also exists for some of the storms to become strong to
severe...with strong to damaging wind gusts the primary threat.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-301000-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
412 AM EDT Sat Jun 29 2024

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

Showers and scattered thunderstorms are expected today into this
evening...with some of the storms potentially becoming capable of
producing strong wind gusts.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

JJR

In the hours before

Special weather statement, Jun 29, 11:58 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1158 PM EDT Sat Jun 29 2024

NYZ008-300430-
Lewis NY-
1158 PM EDT Sat Jun 29 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN LEWIS COUNTY THROUGH
1230 AM EDT...

At 1157 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Whetstone Gulf State Park, or 13 miles northwest
of Boonville, moving east at 55 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lowville, Whetstone Gulf State Park, Highmarket, Watson, Martinsburg,
Lyonsdale, Greig, Port Leyden, Lyons Falls, Constableville, Turin,
North Osceola, Brantingham, Sperryville, and Rector.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4354 7527 4356 7574 4374 7576 4385 7514
      4361 7511
TIME...MOT...LOC 0357Z 266DEG 48KT 4365 7546

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RSH
Special weather statement, Jun 30, 12:15 AM EDT, 51 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1215 AM EDT Sun Jun 30 2024

NYZ003-004-300445-
Wayne NY-Monroe NY-
1215 AM EDT Sun Jun 30 2024

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL WAYNE AND CENTRAL
MONROE COUNTIES THROUGH 1245 AM EDT...

At 1214 AM EDT, Doppler radar was tracking a strong thunderstorm near
Irondequoit, moving east at 45 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Rochester, Greece, Irondequoit, Hilton, Webster, Brighton,
Gates-North Gates, Ontario, Spencerport, Charlotte, Union Hill,
Rochester General Hospital, and Braddock Bay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead
to localized flooding. Radar has estimated that the storm has a
history of generating over an inch of rain in less than an hours
time. Do not drive your vehicle through flooded roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4328 7754 4332 7738 4332 7728 4315 7727
      4314 7783 4335 7783 4335 7768
TIME...MOT...LOC 0414Z 267DEG 38KT 4327 7759

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RSH
Special weather statement, Jun 30, 12:21 AM EDT, 45 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1221 AM EDT Sun Jun 30 2024

NYZ010-085-300445-
Southern Erie NY-Northern Erie NY-
1221 AM EDT Sun Jun 30 2024

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL ERIE COUNTY THROUGH
1245 AM EDT...

At 1220 AM EDT, Doppler radar was tracking a strong thunderstorm over
Elma, or near West Seneca, moving east at 40 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Buffalo, Cheektowaga, West Seneca, Lackawanna, Depew, Lancaster,
Hamburg, East Aurora, Elma, Marilla, Orchard Park, Small Boat Harbor,
Alden, Blasdell, Wales Center, Elma Center, Woodlawn Beach State
Park, Billington Heights, and South Wales.

This includes Interstate 90 between exits 52 and 57.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead
to localized flooding. Radar has shown that this storm has a history
of producing an inch of rain in less than an hours time. Do not
drive your vehicle through flooded roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4289 7888 4297 7848 4287 7848 4287 7849
      4270 7848 4274 7889
TIME...MOT...LOC 0420Z 267DEG 35KT 4284 7869

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RSH
Special weather statement, Jun 30, 12:45 AM EDT, 21 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1245 AM EDT Sun Jun 30 2024

NYZ004>006-300530-
Oswego NY-Wayne NY-Northern Cayuga NY-
1245 AM EDT Sun Jun 30 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN WAYNE...CAYUGA AND
OSWEGO COUNTIES THROUGH 130 AM EDT...

At 1244 AM EDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from 6 miles northeast of
Chimney Bluffs State Park to near Mexico Point State Park. Movement
was east at 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Oswego, Fulton, Fair Haven Beach State Park, Pulaski, Central Square,
Redfield, Selkirk Shores State Park, Chimney Bluffs State Park,
Mexico Point State Park, Nine Mile Point, Battle Island State Park,
Hastings, Scriba, Volney, Richland, Constantia, West Monroe, Palermo,
Sterling, and New Haven.

This includes Interstate 81 between exits 32 and 36.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Radar estimates that these storms have a
history of producing more than an inch of rain in less than an hours
time. Do not drive your vehicle through flooded roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4348 7578 4348 7581 4333 7589 4332 7586
      4325 7587 4324 7616 4327 7620 4324 7621
      4322 7703 4332 7702 4331 7697 4335 7681
      4351 7653 4364 7578
TIME...MOT...LOC 0444Z 264DEG 32KT 4335 7683 4343 7625

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RSH
Special weather statement, Jun 30, 12:51 AM EDT, 15 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1251 AM EDT Sun Jun 30 2024

NYZ003-011-013-014-300530-
Ontario NY-Livingston NY-Genesee NY-Monroe NY-
1251 AM EDT Sun Jun 30 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN LIVINGSTON...
SOUTHEASTERN GENESEE...SOUTHERN MONROE AND NORTHWESTERN ONTARIO
COUNTIES THROUGH 130 AM EDT...

At 1251 AM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Caledonia, or 9 miles southwest of Chili, moving
east at 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
East Rochester, Brighton, Henrietta, Le Roy, Avon, Honeoye Falls,
Caledonia, Lima, Scottsville, Riga, Rush, West Bloomfield, Pittsford,
Bergen, Martin, Industry, Mumford, and Garbutt.

This includes the following highways...
 Interstate 390 between exits 10 and 12.
 Interstate 90 between exits 46 and 47.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4291 7803 4307 7801 4312 7750 4288 7752
TIME...MOT...LOC 0451Z 267DEG 32KT 4299 7785

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RSH
Special weather statement, Jun 30, 1:01 AM EDT, 5 minutes before
Special Weather Statement
National Weather Service Buffalo NY
101 AM EDT Sun Jun 30 2024

NYZ012-300545-
Wyoming NY-
101 AM EDT Sun Jun 30 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN WYOMING COUNTY THROUGH
145 AM EDT...

At 100 AM EDT, Doppler radar was tracking a strong thunderstorm near
Varysburg, or 9 miles southeast of Darien Lakes State Park, moving
east at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Perry, Warsaw, Bennington, Attica, Varysburg, Sheldon, Covington,
Wyoming, Silver Lake, Orangeville Center, Dale, and Perry Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead
to localized flooding. Radar has a history of this storm producing
an inch of rain in less than an hours time. Do not drive your vehicle
through flooded roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4272 7844 4286 7844 4287 7808 4286 7807
      4287 7800 4286 7796 4279 7795 4269 7797
TIME...MOT...LOC 0500Z 267DEG 32KT 4281 7829

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

RSH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 11:30 PM EDTSpecial Marine WarningBUF45 min
Jun 29, 11:43 PM EDTSpecial Weather StatementBUFGenesee, Monroe32 min
Jun 29, 11:50 PM EDTSpecial Marine WarningBUF40 min
Jun 29, 11:58 PM EDTSpecial Weather StatementBUFLewis32 min
Jun 30, 12:15 AM EDTSpecial Weather StatementBUFMonroe30 min
Jun 30, 12:21 AM EDTSpecial Weather StatementBUFErie24 min
Jun 30, 12:30 AM EDTSpecial Marine WarningBUF30 min
Jun 30, 12:45 AM EDTSpecial Weather StatementBUFOswego45 min
Jun 30, 12:51 AM EDTSpecial Weather StatementBUFMonroe39 min
Jun 30, 1:01 AM EDTSpecial Weather StatementBUFWyoming44 min
Jun 30, 1:16 AM EDTSevere Thunderstorm WarningBUFCayuga, Wayne44 min
Jun 30, 1:22 AM EDTSpecial Marine WarningBUF38 min
Jun 30, 1:30 AM EDTSpecial Weather StatementBUFLivingston45 min
Jun 30, 1:54 AM EDTSpecial Weather StatementBUFErie36 min
Jun 30, 2:34 AM EDTSpecial Weather StatementBUFLivingston, Wyoming41 min
Jun 30, 3:07 AM EDTSpecial Weather StatementBUFOntario38 min
Jun 30, 3:14 AM EDTSevere Thunderstorm WarningBUFOntario46 min
Jun 30, 3:41 AM EDTSpecial Weather StatementBUFCattaraugus, Livingston, Wyoming49 min
Jun 30, 4:06 AM EDTBeach Hazards StatementBUFCayuga, Jefferson, Monroe, Orleans, Oswego, Wayne24 hr
Jun 30, 4:07 AM EDTSmall Craft AdvisoryBUF24 hr
Jun 30, 4:23 AM EDTSpecial Weather StatementBUFLewis52 min
Jun 30, 4:29 AM EDTSpecial Weather StatementBUFWyoming46 min

Nearby

Severe Thunderstorm Warnings in New York, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.